Alert archive / Missouri / Flood Watches in 2007

Flood Watch 1, NWS St. Louis, MO

January 12, 20077 counties in Missouri; Randolph County, Washington County, Illinois

NWS St. Louis, MO issued this flood watch at Jan 12, 2007, 2:33 PM CST for 7 counties in Missouri; Randolph County, Washington County, Illinois. It took effect at Jan 13, 2007, 1:00 AM CST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2007, 2:33 PM CST (20:33 UTC)
In effect from
Jan 13, 2007, 1:00 AM CST
Expired
Jan 14, 2007, 5:46 PM CST
In force
41 hr
Issued by
NWS St. Louis, MO
Flood severity
None

Counties Randolph County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 122033
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
233 PM CST FRI JAN 12 2007

...LONG TERM RAINS WILL LIKELY INDUCE FLOODING ACROSS MUCH OF
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS HOLIDAY WEEKEND...

.A SERIES OF THREE OR FOUR WEATHER SYSTEMS WILL LIFT NORTHEAST
INTO THE BISTATE AREA BRINGING SEVERAL PERIODS OF RAINS...HEAVY AT
TIMES...AND BRINGING A SUBSTANTIAL THREAT FOR FLOODING TO THE AREA.

ILZ074-079-MOZ072>075-084-085-099-130845-
/O.NEW.KLSX.FA.A.0001.070113T0700Z-070115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
233 PM CST FRI JAN 12 2007

...FLOOD WATCH IN EFFECT FROM 1 AM CST SATURDAY THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING 
  THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND 
  WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...MADISON...
  REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND WASHINGTON.

* FROM 1 AM CST SATURDAY THROUGH LATE SUNDAY NIGHT

* AN UNUSUALLY STRONG MASS OF FRIGID ARCTIC AIR IS SLIDING SOUTH
  ACROSS THE BISTATE AREA. BY EARLY MORNING SATURDAY IT WILL
  BECOME STATIONARY ACROSS FAR SOUTHEAST MISSOURI AND SOUTHERN
  ILLINOIS. A NEARLY STATIONARY STORM SYSTEM OVER THE SOUTHERN
  ROCKIES WILL ALLOW MOIST SOUTHWEST FLOW TO RIDE UP AND OVER THE
  COLD AIR. THIS WEDGE EFFECT WILL LIFT THE AIR AND CREATE A MORE
  OR LESS STATIONARY BAND OF RAIN TO CONTINUE PERIODICALLY THROUGH
  SUNDAY NIGHT OVER THE SAME AREAS. RAINFALL TOTALS WILL LIKELY
  EXCEED 3 TO 4 INCHES FOR MANY AREAS WITH LOCALLY 5 INCHES OR
  MORE LIKELY IN THE SOUTHERN COUNTIES INCLUDING THE COMMUNITIES
  IN AND AROUND ELLINGTON...IRONTON...AND FREDRICKTOWN.

* MOST RIVERS AND TRIBUTARIES WILL POSSIBLY FLOOD BY SUNDAY OR
  MONDAY AND FAVORED AREAS AND ROADS WITH INADEQUATE DRAINAGE WILL
  ALSO BE AFFECTED.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

$$

PEDIGO
5 follow-up statements
000 
WGUS63 KLSX 130842
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
242 AM CST SAT JAN 13 2007

...LONG TERM RAINS WILL LIKELY INDUCE FLOODING ACROSS MUCH OF
SOUTHEAST MISSOURI AND SOUTHWESTERN ILLINOIS THIS WEEKEND...

.A SERIES OF STORM SYSTEMS WILL LIFT NORTHEASTWARD THROUGH THE
BI STATE AREA BRINGING SEVERAL PERIODS OF RAIN...HEAVY AT
TIMES. THIS WILL BRING A SUBSTANTIAL THREAT FOR FLOODING TO THE
AREA.

ILZ074-079-MOZ072>075-084-085-099-132045-
/O.CON.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
242 AM CST SAT JAN 13 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN 
  MISSOURI...CRAWFORD...IRON...MADISON...REYNOLDS...ST. 
  FRANCOIS...STE. GENEVIEVE AND WASHINGTON.

* THROUGH LATE SUNDAY NIGHT

* AN ARCTIC AIR MASS IS SLIDING SLOWLY SOUTHEASTWARD THROUGH THE
  BI STATE AREA. THIS COLD FRONT WILL BECOME STATIONARY ACROSS
  NORTHERN PORTIONS OF ARKANSAS AND KENTUCKY TODAY. A SLOW MOVING
  UPPER LEVEL DISTURBANCE OVER THE SOUTHERN ROCKIES WILL ALLOW
  MOIST SOUTHWEST FLOW TO RIDE UP AND OVER THE COLD AIR...CREATING
  A NEARLY STATIONARY BAND OF RAIN TO CONTINUE PERIODICALLY
  THROUGH SUNDAY NIGHT OVER THE SAME AREAS. THE BEST THREAT OF
  HEAVY RAINFALL SHOULD OCCUR THIS MORNING...AND THEN AGAIN ON
  SUNDAY AFTERNOON AND EVENING WHEN THE SLOW MOVING UPPER LEVEL
  DISTURBANCE FINALLY MOVES THROUGH THE AREA. RAINFALL TOTALS WILL
  LIKELY EXCEED 2 TO 4 INCHES FOR MANY AREAS WITH LOCALLY 5 INCHES
  OR MORE LIKELY IN THE SOUTHERN COUNTIES INCLUDING THE
  COMMUNITIES IN AND AROUND ELLINGTON...IRONTON...AND
  FREDERICKTOWN.

* MOST RIVERS AND TRIBUTARIES WILL POSSIBLY FLOOD BY SUNDAY OR
  MONDAY AND FAVORED LOW LYING AREAS AND LOW WATER CROSSINGS WITH
  INADEQUATE DRAINAGE WILL ALSO BE AFFECTED.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

$$

GKS
000 
WGUS63 KLSX 132141
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CST SAT JAN 13 2007

...LONG TERM RAINS WILL LIKELY INDUCE FLOODING ACROSS MUCH OF
SOUTHEAST MISSOURI AND SOUTHWESTERN ILLINOIS THIS WEEKEND...

.A SERIES OF STORM SYSTEMS WILL LIFT NORTHEASTWARD THROUGH THE BI
STATE AREA BRINGING SEVERAL PERIODS OF RAIN...HEAVY AT TIMES.
THIS WILL BRING A SUBSTANTIAL THREAT FOR FLOODING TO THE AREA.

ILZ074-079-MOZ072>075-084-085-099-141100-
/O.CON.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
341 PM CST SAT JAN 13 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN 
  MISSOURI...CRAWFORD...IRON...MADISON...REYNOLDS...ST. 
  FRANCOIS...STE. GENEVIEVE AND WASHINGTON.

* THROUGH LATE SUNDAY NIGHT

* A SLOW MOVING UPPER LEVEL DISTURBANCE OVER THE SOUTHERN ROCKIES
  WILL ALLOW MOIST SOUTHWEST FLOW TO RIDE UP AND OVER THE COLD
  AIR... CREATING A NEARLY STATIONARY BAND OF RAIN TO CONTINUE
  PERIODICALLY THROUGH SUNDAY NIGHT OVER THE SAME AREAS. THE BEST
  THREAT OF HEAVY RAINFALL SHOULD OCCUR SUNDAY AFTERNOON AND
  EVENING WHEN THE SLOW MOVING UPPER LEVEL DISTURBANCE FINALLY
  MOVES THROUGH THE AREA. RAINFALL TOTALS WILL LIKELY EXCEED 2
  INCHES IN THE SOUTHERN COUNTIES INCLUDING THE COMMUNITIES IN
  AND AROUND ELLINGTON... IRONTON...AND FREDERICKTOWN.

* RIVERS AND TRIBUTARIES MAY FLOOD DUE TO THIS EXCESSIVE RAINFALL.
  THIS WILL BE ESPECIALLY TRUE FOR LOW LYING AREAS AND LOW WATER
  CROSSINGS WITH INADEQUATE DRAINAGE.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

$$

CVKING
000 
WGUS63 KLSX 140511
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 PM CST SAT JAN 13 2007

...ADDITIONAL HEAVY RAINFALL EXPECTED ON SUNDAY AND SUNDAY
AFTERNOON...

.THE LAST IN A SERIES OF STORM SYSTEMS WILL MOVE ACROSS MISSOURI
AND ILLINOIS ON SUNDAY AND SUNDAY NIGHT. THIS STORM SYSTEM WILL
LIKELY PRODUCING ADDITIONAL MODERATE TO HEAVY RAINFALL OVER
ALREADY SATURATED GROUND...CAUSING FLOODING OF STREAMS AND RIVERS
THAT HAVE ALREADY RISEN FROM THE PRECIPITATION THE PAST FEW DAYS.

ILZ074-079-MOZ072>075-084-085-099-141715-
/O.CON.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
1111 PM CST SAT JAN 13 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN 
  MISSOURI...CRAWFORD...IRON...MADISON...REYNOLDS...ST. 
  FRANCOIS...STE. GENEVIEVE AND WASHINGTON.

* THROUGH LATE SUNDAY NIGHT

* ADDITIONAL MODERATE TO HEAVY RAIN IS EXPECTED TO MOVE INTO THE
  WATCH AREA BY MIDDAY SUNDAY AND WILL CONTINUE INTO SUNDAY NIGHT.
  THIS WILL LIKELY PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL
  OVER ALREADY SATURATED GROUND.

* RIVERS AND TRIBUTARIES MAY FLOOD DUE TO THIS EXCESSIVE 
  RAINFALL. THIS WILL BE ESPECIALLY TRUE FOR LOW LYING AREAS AND 
  LOW WATER CROSSINGS WITH INADEQUATE DRAINAGE. 

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

$$

BRITT
000 
WGUS63 KLSX 141059
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
459 AM CST SUN JAN 14 2007

...ADDITIONAL HEAVY RAINFALL EXPECTED TODAY AND THIS EVENING...

.THE LAST IN A SERIES OF STORM SYSTEMS WILL MOVE ACROSS MISSOURI
AND ILLINOIS TODAY AND TONIGHT. THIS STORM SYSTEM WILL LIKELY
PRODUCING ADDITIONAL MODERATE TO HEAVY RAINFALL OVER ALREADY
SATURATED GROUND...CAUSING FLOODING OF STREAMS AND RIVERS THAT
HAVE ALREADY RISEN FROM THE PRECIPITATION THE PAST FEW DAYS.

ILZ074-079-MOZ072>075-084-085-099-142300-
/O.CON.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
459 AM CST SUN JAN 14 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN 
  MISSOURI...CRAWFORD...IRON...MADISON...REYNOLDS...ST. 
  FRANCOIS...STE. GENEVIEVE AND WASHINGTON.

* THROUGH LATE TONIGHT

* ADDITIONAL MODERATE TO HEAVY RAIN IS EXPECTED TO MOVE INTO THE
  WATCH AREA BY MIDDAY TODAY AND WILL CONTINUE INTO SUNDAY NIGHT.
  THIS WILL LIKELY PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF
  RAINFALL OVER ALREADY SATURATED GROUND.

* RIVERS AND TRIBUTARIES MAY FLOOD DUE TO THIS EXCESSIVE 
  RAINFALL. THIS WILL BE ESPECIALLY TRUE FOR LOW LYING AREAS AND 
  LOW WATER CROSSINGS WITH INADEQUATE DRAINAGE. 

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON
PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS
ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.

$$

GLASS
000 
WGUS63 KLSX 142346
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CST SUN JAN 14 2007

...FLOODING NO LONGER EXPECTED...

.THE LAST IN A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE
REGION TONIGHT. A STEADY LIGHT TO MODERATE RAIN IS EXPECTED OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS EVENING...BUT THEN
DIMINISH OVERNIGHT AS THE SYSTEM MOVES EASTWARD INTO THE OHIO
RIVER VALLEY.

ILZ074-079-MOZ072>075-084-085-099-150100-
/O.CAN.KLSX.FA.A.0001.000000T0000Z-070115T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
546 PM CST SUN JAN 14 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN
CANCELLED. A STEADY LIGHT TO MODERATE RAIN WILL CONTINUE OVER
SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS THIS EVENING...AND
THEN DIMINISH OVERNIGHT. THE THE INTENSITY OF THE RAIN IS NOT
EXPECTED TO BE GREAT ENOUGH TO CAUSE FLOODING...SO THE WATCH HAS
BEEN CANCELLED.

$$

BRITT

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Jan 12, 1:40 PM CST, 53 minutes earlier.

Area forecast discussion, Jan 12, 1:40 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
140 PM CST FRI JAN 12 2007

.DISCUSSION...
ICE STORM TO LAST THROUGH SUNDAY...SOME LOCATIONS MAY SEE GREATER
THAN AN INCH OF ICE ACCUMULATION. EXTREMELY DANGEROUS SITUATION
UNFOLDING ACROSS THE MIDWEST.

COLD FRONT CONTINUES TO MOVE SOUTH THROUGH THE CWA WITH FREEZING
TEMPERATURES FOLLOWING QUICK BEHIND. RAIN CHANGING TO FREEZING RAIN
AND SLEET...WITH SOME MINOR ACCUMULATION OR GLAZING ALREADY REPORTED
ACROSS CENTRAL AND NORTHEAST MISSOURI THIS AFTERNOON. FIRST OF THREE
DISTURBANCES TO AFFECT THE REGION TAKING SHAPE...WITH LARGE
PRECIPITATION SHIELD EXPANDING NORTHEAST FROM OKLAHOMA INTO
SOUTHWEST MISSOURI.

DECIDED TO UPDATE EVERYONE TO ICE STORM WARNING AROUND NOON
TODAY...AS MODELS STILL ARE UNDERESTIMATING THE COLD AIR INTRUSION.
UNBELIEVABLE...AT 130 PM KIRKSVILLE SITTING AT 18 DEGREES WITH A
DEWPOINT OF 16 DEGREES AND NORTH WIND OF 11KTS. SHOULD SEE FREEZING
LINE ENTER ST. LOUIS METROPOLITAN AREA DURING THIS EVENINGS RUSH
HOUR..AS OFFICE TEMPERATURE IN WELDON SPRING IS ALREADY 36 DEGREES.
STILL MAY NOT HAVE FREEZING LINE FAR ENOUGH SOUTH GIVEN UPSTREAM
OBSERVATIONS BUT WILL LET LATER SHIFTS DETERMINE IF ICE WARNING
SHOULD BE EXPANDED FURTHER SOUTH.

SIGNIFICANT ICING UP TO ONE INCH WILL OCCUR TONIGHT...WITH THE
GREATEST ACCUMULATIONS BETWEEN THE INTERSTATE 70 AND 44
CORRIDORS...INCLUDING THE ST. LOUIS METROPOLITAN AREA. GIVEN WHAT
HAS HAPPENED IN THE PAST...EXPECT WIDESPREAD POWER OUTAGES.

A LITTLE RELIEF ON SATURDAY...AS ONLY MINOR ADDITIONAL ICE
ACCUMULATIONS ARE EXPECTED AS THIS FIRST WAVE EXITS..BUT
TEMPERATURES WILL REMAIN BELOW FREEZING. BY SATURDAY NIGHT...THE
SECOND WAVE ARRIVES WITH UP TO ANOTHER QUARTER INCH OF ICE POSSIBLE.

THE THIRD WAVE ARRIVES SUNDAY WITH UP TO ANOTHER INCH OF ICE
POSSIBLE ACROSS THE SAME PORTIONS OF THE CWA. ARCTIC AIR BUILDS IN
BEHIND THIS FINAL WAVE WITH BITTERLY COLD TEMPERATURES EXPECTED.

GIVEN POTENTIAL OF RAINFALL EXCEEDING FLASH FLOOD GUIDANCE SOUTH OF
INTERSTATE 70 HAVE DECIDED TO ISSUE A FLOOD WATCH FOR SOUTHERN
COUNTIES AND MENTION HEAVY RAIN/FREEZING RAIN IN ZONE FORECAST.

ARCTIC AIR MASS BUILDS ACROSS REGION THROUGH THE EXTENDED WITH BELOW
NORMAL TEMPERATURES EXPECTED.

CVKING

&&

.AVIATION...
FOR THE 12Z TAFS...ARCTIC COLD FRONT HAS JUST PASSED THROUGH UIN
AND COU AND SHOULD CONT MOVG SEWD THRU STL AND SUS ARND 18Z WITH
THE SFC WND VEERING ARND TO THE NW BHND THE CDFNT. STRATUS CLOUDS
ALONG WITH FOG HAVE DVLPD IN UIN AND COU BHND THE CDFNT. THIS LOW
LVL CLOUDINESS SHOULD ADVCT SEWD INTO THE STL METRO AREA LTR THIS
MRNG INTO THE AFTN HRS AND WILL FCST FALLING CEILINGS FOR STL AND
SUS...DROPPING TO ARND 1000 FT BY AFTN. A SFC WV WILL DVLP ALNG
THE SEWD MOVG CDFNT BRINGING RAIN TO THE CWA THIS AFTN AND TGT.
LOOKING AT THE MDL FCST SOUNDINGS THE TEMPERATURE SHOULD DROP TO
32 DEGREES F OR BLW IN UIN AND COU THIS AFTN CHANGING THE RAIN TO
FREEZING RAIN. THERE IS MORE UNCERTAINTY WHEN THE RAIN WILL CHANGE
OVER TO FREEZING RAIN IN THE STL METRO AREA AS MDLS HAVE THE SFC
TEMPERATURE DROPPING CLOSE TO THE FREEZING MARK TGT. WILL MENTION
A TEMPO GRP OF FREEZING RAIN IN STL AND SUS LT TGT AT THE END OF
THE TAF FCST PERIOD.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...ICE STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT FOR AUDRAIN-
     BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
     KNOX-LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-
     PIKE-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
     WARREN-WASHINGTON.

IL...ICE STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT FOR ADAMS IL-
     BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON
     IL-MONROE IL-MONTGOMERY IL-PIKE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jan 12, 1:52 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CST FRI JAN 12 2007

ILZ058>060-095>102-MOZ018-019-026-027-034>036-041-042-047>052-
059>065-072-073-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
152 PM CST FRI JAN 12 2007

...ICE STORM WARNING UNTIL MIDNIGHT CST SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

FREEZING RAIN...HEAVY AT TIMES...WILL CONTINUE TONIGHT. SIGNIFICANT
ICE ACCUMULATION BETWEEN ONE-QUARTER TO ONE INCH IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL MORE EPISODES OF WINTRY PRECIPITATION ARE EXPECTED FROM
SATURDAY THROUGH SUNDAY NIGHT. FREEZING RAIN WILL BE THE
PREDOMINANT PRECIPITATION TYPE UNTIL LATE SATURDAY NIGHT WHEN
SLEET MIXES IN. THE PRECIPITATION SHOULD THEN CHANGE TO ALL SNOW
BY SUNDAY EVENING. AN ADDITIONAL ONE-QUARTER TO ONE-HALF INCH OF
ICE ACCUMULATION IS POSSIBLE WITH THIS PROLONGED STORM. ONLY MINOR
ACCUMULATIONS OF SLEET AND SNOW ARE EXPECTED ACROSS CENTRAL AND NORTHEAST
MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ICE ACCUMULATIONS AND DAMAGE TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

ILZ064-065-069-070-074-079-MOZ074-075-084-085-099-131200-
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
152 PM CST FRI JAN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IS POSSIBLE
TONIGHT. THIS COULD LEAD TO FLOODING OF RIVERS AND STREAMS. THE
RAIN COULD BECOME FREEZING RAIN IF THE TEMPERATURE DROPS BELOW
FREEZING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM SYSTEM WILL CONTINUE TO BRING SEVERAL MORE WAVES OF RAIN
TO THE AREA SATURDAY AND SUNDAY. THE RAIN IS THEN EXPECTED TO
CHANGE BRIEFLY TO A WINTRY MIX BEFORE ENDING ON SUNDAY NIGHT. TWO
TO FOUR ADDITIONAL INCHES OF RAIN ARE POSSIBLE THROUGH SUNDAY
WITH THIS PROLONGED EVENT. THIS AMOUNT OF RAINFALL COULD RESULT IN
SOME FLOODING OF RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY FROZEN PRECIPIATION AND FLOODING
TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

CVKING

In the hours before

Local storm report, Jan 12, 8:42 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 AM CST FRI JAN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 AM     FREEZING RAIN    5 SW MAYWOOD            39.91N 91.68W
01/12/2007  E0.00 INCH       MARION             MO   TRAINED SPOTTER

            LIGHT FREEZING RAIN BEGAN AT 830 AM.

&&

CVKING
Local storm report, Jan 12, 2:00 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CST FRI JAN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FREEZING RAIN    CLARKSVILLE             39.37N 90.91W
01/12/2007  E0.00 INCH       PIKE               MO   CO-OP OBSERVER

            ICE ACCUMULATING ON ELEVATED SURFACES.

0155 PM     FREEZING RAIN    QUINCY                  39.93N 91.39W
01/12/2007  E0.00 INCH       ADAMS              IL   EMERGENCY MNGR

            ICE ACCUMULATING ON EXPOSED SURFACES. ROADS BECOMING
            COVERED.

0155 PM     FREEZING RAIN    HOLTS SUMMIT            38.64N 92.12W
01/12/2007  E0.00 INCH       CALLAWAY           MO   TRAINED SPOTTER

            ICE ACCUMULATING ON POWER LINES AND TREES.

0155 PM     FREEZING RAIN    COLUMBIA                38.95N 92.33W
01/12/2007  E0.00 INCH       BOONE              MO   EMERGENCY MNGR

            HEAVY FREEZING RAIN REPORTED FROM COLUMBIA TO MIDWAY AND
            WEST TO THE COUNTY BORDER. TEMPERATURE 28 DEGREES.

&&

JPK
Local storm report, Jan 12, 2:04 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CST FRI JAN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FREEZING RAIN    6 N NEW LONDON          41.01N 91.41W
01/12/2007  E0.00 INCH       HENRY              IA   TRAINED SPOTTER

            HWY 61 BECOMING COVERED BY FREEZING RAIN AND SLEET
            BETWEEN NEW LONDONO AND HANNIBAL.

&&

JPK
Local storm report, Jan 12, 2:11 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CST FRI JAN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FREEZING RAIN    4 W COLUMBIA            38.95N 92.40W
01/12/2007  M0.10 INCH       BOONE              MO   TRAINED SPOTTER

            ONE TENTH OF AN INCH ICE ACCUMULATION WEST OF COLUMBIA.

&&

JPK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:33 AM CSTWinter Storm WarningLSXAudrain, Boone, Callaway, Cole, Gasconade, Knox and 11 more11 hr
Jan 12, 11:54 AM CSTIce Storm WarningLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more60 hr

Nearby

Flood Watches in Missouri, 2007Flood Watches in Illinois, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.